Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 10, 2021, 4:02 AM CDT for Lyon County, Osage County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 4:02 AM CDT (09:02 UTC)
- Expired
- Jul 10, 2021, 4:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
Counties Lyon County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 55 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.9
The text
As transmitted.
848
WWUS83 KTOP 100902
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
402 AM CDT Sat Jul 10 2021
KSZ037-054>056-058-100930-
Coffey-Lyon-Franklin-Osage-Morris-
402 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...
SOUTHEASTERN MORRIS...SOUTHERN OSAGE...NORTHWESTERN COFFEY AND LYON
COUNTIES UNTIL 430 AM CDT...
At 402 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of Osage City to 3 miles south of
Dunlap. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Emporia, Osage City, Lyndon, Lebo, Americus, Williamsburg, Melvern,
Neosho Rapids, Reading, Admire, Olivet, Dunlap, Beto Junction and
Melvern Lake.
This includes the following highways...
Interstate 35 between mile markers 128 and 170.
Kansas Turnpike between mile markers 116 and 148.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Kansas.
LAT...LON 3852 9635 3852 9649 3856 9650 3873 9571
3845 9543 3825 9636
TIME...MOT...LOC 0902Z 333DEG 16KT 3865 9576 3852 9637
$$
CP/BBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:47 AM CDT, 15 minutes earlier.
Area forecast discussion, Jul 10, 3:47 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Topeka KS 347 AM CDT Sat Jul 10 2021 .DISCUSSION... Issued at 347 AM CDT Sat Jul 10 2021 Scattered convection persists behind the main linear feature early this morning. Southeast winds have returned to central portions of the state with the cold front still upstream. Seasonally-strong west to northwest flow aloft giving rise to plenty of shear and decent CAPE lingering upstream for more areas of strong to severe storms. Deepening upper trough sinks south-southeast along the Missouri River over the weekend, dragging the synoptic boundary through today. The continued scattered precip continues to bring questions on intensity and location of stronger surface-based storms for the afternoon and early evening. Recent HRRR/RAP runs continue to bring moderate to high MLCAPE and 40+ knots of shear for severe storm potential in southern areas by early/mid afternoon. Hail and winds continue to be the main concerns with locally heavy rainfall also possible with PWs around 2 inches, though the shifting front should keep training storms in check and southern areas have been spared any precip as of 08Z. Front/effective front should push south of the area by early evening with mainly scattered showers and storms overnight into Sunday. Some mainly elevated CAPE lingers into Sunday but any severe threat will be well south. Much cooler temps still expected today and Sunday. The upper trough slowly exits to the east early next week with warming temps likely to near normal by Tuesday. A zonal flow pattern just to the north may allow for additional precip chances in the mid to late week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1232 AM CDT Sat Jul 10 2021 Timing and impacts of thunderstorms are the main challenge. Line of storms to the northwest making fast southeast progress and should be impacting all terminals in the next few hours. Wind gusts may approach 50 knots in the initial line. Upper trough in the area keeps chances in the much of the forecast but still believe the greatest chances should be in the afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...65 AVIATION...65
Hazardous weather outlook, Jul 9, 10:00 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1000 PM CDT Fri Jul 9 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-110300- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1000 PM CDT Fri Jul 9 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Thunderstorms, some possibly severe, are likely tonight into early Saturday morning. Damaging wind with locally heavy rainfall are the main hazards. The best potential for these severe storms appears to be along and north of Interstate 70, where a severe thunderstorm watch is in effect through 5 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday afternoon for areas along and southeast of the Kansas Turnpike. Large hail, damaging wind, and heavy rainfall are the main threats with any storms that develop Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jul 10, 2:16 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST 6 WNW PAULINE 39.00N 95.80W
07/10/2021 E65 MPH SHAWNEE KS TRAINED SPOTTER
8 INCH TREE LIMBS BLOWN DOWN.
&&Local storm report, Jul 10, 2:19 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
219 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND GST 1 E PAULINE 38.96N 95.67W
07/10/2021 M60 MPH SHAWNEE KS ASOS
KFOE FORBES FIELD.
&&Special weather statement, Jul 10, 2:44 AM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Topeka KS 244 AM CDT Sat Jul 10 2021 KSZ022-023-100815- Pottawatomie-Riley- 244 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RILEY AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 315 AM CDT... At 244 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Riley, moving southeast at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Manhattan, Riley, St. George, Leonardville, Randolph, Keats and Tuttle Creek Lake. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for northeastern Kansas. LAT...LON 3931 9692 3946 9680 3925 9633 3914 9651 TIME...MOT...LOC 0744Z 302DEG 34KT 3935 9678 CP/BB
Special weather statement, Jul 10, 3:08 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Topeka KS
308 AM CDT Sat Jul 10 2021
KSZ023-038-039-055-100845-
Wabaunsee-Shawnee-Pottawatomie-Osage-
308 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHAWNEE...WABAUNSEE...
NORTHWESTERN OSAGE AND SOUTHEASTERN POTTAWATOMIE COUNTIES UNTIL 345
AM CDT...
At 307 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of St. Marys to 5 miles
northwest of Eskridge. Movement was southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northwestern Topeka, Wamego, Rossville, Alma, Eskridge, St. Marys,
Dover, Silver Lake, Maple Hill, McFarland, Harveyville, Paxico,
Belvue, Louisville, Willard, Keene and Volland.
This includes the following highways...
Interstate 70 between mile markers 323 and 355.
Kansas Turnpike between mile markers 155 and 164.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Kansas.
LAT...LON 3871 9592 3871 9595 3874 9595 3874 9609
3879 9639 3883 9639 3883 9645 3904 9641
3904 9639 3917 9639 3936 9636 3910 9573
TIME...MOT...LOC 0807Z 303DEG 35KT 3915 9613 3889 9620
CP/BBSpecial weather statement, Jul 10, 3:27 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Topeka KS
327 AM CDT Sat Jul 10 2021
KSZ037-038-054-055-100900-
Wabaunsee-Lyon-Osage-Morris-
327 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS...
SOUTHEASTERN WABAUNSEE...WEST CENTRAL OSAGE AND LYON COUNTIES UNTIL
400 AM CDT...
At 326 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Allen to 6 miles west of Emporia. Movement was
east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Emporia, Burlingame, Americus, Neosho Rapids, Reading, Allen, Admire,
Bushong and Dunlap.
This includes the following highways...
Interstate 35 between mile markers 128 and 142.
Kansas Turnpike between mile markers 117 and 156.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Kansas.
LAT...LON 3830 9636 3852 9635 3852 9641 3880 9639
3875 9581 3827 9602
TIME...MOT...LOC 0826Z 276DEG 31KT 3866 9618 3837 9630
CP/BBSpecial weather statement, Jul 10, 4:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
402 AM CDT Sat Jul 10 2021
KSZ037-054>056-058-100930-
Coffey-Lyon-Franklin-Osage-Morris-
402 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...
SOUTHEASTERN MORRIS...SOUTHERN OSAGE...NORTHWESTERN COFFEY AND LYON
COUNTIES UNTIL 430 AM CDT...
At 402 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of Osage City to 3 miles south of
Dunlap. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Emporia, Osage City, Lyndon, Lebo, Americus, Williamsburg, Melvern,
Neosho Rapids, Reading, Admire, Olivet, Dunlap, Beto Junction and
Melvern Lake.
This includes the following highways...
Interstate 35 between mile markers 128 and 170.
Kansas Turnpike between mile markers 116 and 148.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Kansas.
LAT...LON 3852 9635 3852 9649 3856 9650 3873 9571
3845 9543 3825 9636
TIME...MOT...LOC 0902Z 333DEG 16KT 3865 9576 3852 9637
CP/BBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 56 min |
| Jul 9, 11:54 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 66 min |
| Jul 10, 12:00 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 60 min |
| Jul 10, 12:13 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 32 min |
| Jul 10, 12:34 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 56 min |
| Jul 10, 12:57 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 1 more | 48 min |
| Jul 10, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Shawnee, Wabaunsee | 56 min |
| Jul 10, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 30 min |
| Jul 10, 1:49 AM CDT | Special Weather Statement | TOP | Riley | 26 min |
| Jul 10, 1:58 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jefferson, Lyon, Morris and 3 more | 47 min |
| Jul 10, 2:44 AM CDT | Special Weather Statement | TOP | Riley | 31 min |
| Jul 10, 3:08 AM CDT | Special Weather Statement | TOP | Wabaunsee | 37 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | TOP | Lyon | 33 min |
| Jul 10, 4:13 AM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 10, 4:25 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jul 10, 4:36 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 54 min |
| Jul 10, 4:40 AM CDT | Special Weather Statement | TOP | Clay | 35 min |
| Jul 10, 5:05 AM CDT | Special Weather Statement | TOP | Riley | 40 min |
| Jul 10, 5:58 AM CDT | Special Weather Statement | TOP | Wabaunsee | 47 min |
| Jul 10, 3:34 PM CDT | Special Weather Statement | TOP | Republic | 56 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | TOP | Washington | 34 min |
| Jul 10, 4:45 PM CDT | Special Weather Statement | TOP | Washington | 30 min |
| Jul 10, 4:53 PM CDT | Special Weather Statement | TOP | Brown, Nemaha | 67 min |
| Jul 10, 5:05 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 25 min |
| Jul 10, 5:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jul 10, 5:47 PM CDT | Special Weather Statement | TOP | Pottawatomie | 28 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 36 min |
| Jul 10, 6:16 PM CDT | Special Weather Statement | TOP | Jefferson | 29 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | TOP | Douglas | 28 min |
| Jul 10, 6:52 PM CDT | Special Weather Statement | TOP | Douglas, Osage, Shawnee | 53 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.